Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 105, NWS Philadelphia/Mount Holly

July 21, 2010Middlesex County, Monmouth County, Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 21, 2010, 6:29 PM EDT for Middlesex County, Monmouth County, Somerset County, New Jersey. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 6:29 PM EDT (22:29 UTC)
Expired
Jul 21, 2010, 7:14 PM EDT
In force
45 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Middlesex County, NJ, Monmouth County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 60 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:31 PM EDTTSTM WND DMG2 Se Middlesex, NJTREE DOWN IN MIDDLESEX BOROUGH
Jul 21, 6:45 PM EDTHAIL 0.88Edison, NJHAIL WAS ESTIMATED TO BE NICKEL SIZE IN THE EDISON AND WOODBRIDGE AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 1:32 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS51 KPHI 212229
SVRPHI
NJC023-025-035-212330-
/O.NEW.KPHI.SV.W.0105.100721T2229Z-100721T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  THIS INCLUDES THE CITY OF SANDY HOOK...
  NORTHEASTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  THIS INCLUDES THE CITIES OF...PERTH AMBOY...NEW BRUNSWICK...
  EAST CENTRAL SOMERSET COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 730 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOMERSET...OR NEAR NEW BRUNSWICK...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW BRUNSWICK AND EDISON AROUND 640 PM EDT...
  EAST BRUNSWICK AROUND 645 PM EDT...
  SAYREVILLE AROUND 650 PM EDT...
  OLD BRIDGE AROUND 700 PM EDT...
  MATAWAN AND ROBERTSVILLE AROUND 705 PM EDT...
  MORGANVILLE AROUND 710 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 4041 7400 4041 7399 4014 7401 4053 7460
      4063 7447 4061 7443 4059 7444 4060 7438
      4055 7424 4047 7427 4045 7422 4046 7412
      4041 7402 4043 7400 4047 7401 4046 7398
      4041 7399
TIME...MOT...LOC 2229Z 307DEG 22KT 4052 7450

$$

NIERENBERG
2 follow-up statements
446 
WWUS51 KPHI 212256
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT WED JUL 21 2010

NJC035-212305-
/O.CAN.KPHI.SV.W.0105.000000T0000Z-100721T2330Z/
SOMERSET NJ-
656 PM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SOMERSET COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY, 
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 4014 7401 4047 7449 4055 7424 4047 7427
      4045 7422 4046 7412 4041 7402 4043 7400
      4047 7401 4046 7398 4041 7399
TIME...MOT...LOC 2255Z 295DEG 18KT 4046 7430

$$

NJC023-025-212330-
/O.CON.KPHI.SV.W.0105.000000T0000Z-100721T2330Z/
MIDDLESEX NJ-MONMOUTH NJ-
656 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MONMOUTH AND CENTRAL MIDDLESEX COUNTIES...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
SAYREVILLE...OR NEAR PERTH AMBOY...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAURENCE HARBOR BY 705 PM EDT...
  KEYPORT...CLIFFWOOD BEACH...MATAWAN AND STRATHMORE BY 710 PM EDT...
  UNION BEACH BY 715 PM EDT...
  NORTH MIDDLETOWN...KEANSBURG AND HOLMDEL BY 720 PM EDT...
  MIDDLETOWN BY 725 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS, FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 4014 7401 4047 7449 4055 7424 4047 7427
      4045 7422 4046 7412 4041 7402 4043 7400
      4047 7401 4046 7398 4041 7399
TIME...MOT...LOC 2255Z 295DEG 20KT 4046 7430

$$

GORSE
360 
WWUS51 KPHI 212314
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 PM EDT WED JUL 21 2010

NJC023-025-212324-
/O.CAN.KPHI.SV.W.0105.000000T0000Z-100721T2330Z/
MIDDLESEX NJ-MONMOUTH NJ-
714 PM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONMOUTH AND
CENTRAL MIDDLESEX COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 4014 7401 4047 7449 4055 7424 4047 7427
      4045 7422 4046 7412 4041 7402 4043 7400
      4047 7401 4046 7398 4041 7399
TIME...MOT...LOC 2314Z 295DEG 20KT 4041 7417

$$
NIERENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 21, 3:40 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT WED JUL 21 2010

.SYNOPSIS...
A WEAK FRONTAL TROUGH WILL CROSS THE AREA THIS EVENING AND MOVE OFF
TO THE SOUTH AND EAST LATER TONIGHT INTO THURSDAY. HIGH PRESSURE AND
SOMEWHAT DRIER AIR WILL BUILD INTO OUR AREA THURSDAY. A WARM FRONT
IS EXPECTED TO CROSS THE AREA FRIDAY AND BRING HOT AND HUMID WEATHER
FOR MUCH OF THE WEEKEND. A STRONG COLD FRONT IS FORECAST TO CROSS
THE AREA LATE SATURDAY NIGHT OR SUNDAY. HIGH PRESSURE WILL THEN BUILD
INTO THE AREA WITH A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR FOR
THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HOT AND HUMID CONDITIONS PREVAIL AROUND THE AREA THIS AFTERNOON.
HEAT INDICES ARE WELL INTO THE 90S IN MANY SECTIONS. WITH A VERY
UNSTABLE ATMOSPHERE, THE STORM PREDICTION CENTER HAS PLACED ALL
BUT OUR SOUTHERN SECTIONS IN A SEVERE THUNDERSTORM WATCH UNTIL
9 PM. IT NOW APPEARS THAT OUR NORTHERN SECTIONS WILL HAVE THE
MOST TSTM ACTIVITY DURING THE LATE AFTERNOON AND EVENING HOURS.
FARTHER SOUTH, SCATTERED CONVECTION IS EXPECTED. ANY STORMS THAT
FORM IN THE WATCH AREA COULD BE ACCOMPANIED BY DAMAGING WINDS AND
HAIL. THE ACTIVITY WILL TAPER OFF AND END BY OR SHORTLY AFTER
MIDNIGHT. THAT WILL LEAVE US WITH CLEARING SKIES. LOW TEMPERATURES
TONIGHT IN THE 60S TO LOWER 70S.

&&

.SHORT TERM /6 AM THURSDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BRING US A SLIGHTLY DRIER AND MORE STABLE
AIRMASS THURSDAY. IT WILL BE THE ONLY DAY THIS WEEK WHEN THERE
WILL BE NO MENTION OF PRECIPITATION. UNFORTUNATELY, THE AIRMASS
WILL NOT BRING COOLER TEMPERATURES TO THE REGION. HIGHS WILL BE
IN THE 80S TO LOWER 90S. WITH THE HIGH PARKED OVER US THURSDAY
NIGHT, SKIES WILL BE MOSTLY CLEAR. OVERNIGHT LOWS WILL BE IN THE
60S TO LOWER 70S. A WARM FRONT WILL CROSS THE AREA FRIDAY INTO
FRIDAY NIGHT. THIS WILL BRING BACK THE THREAT FOR SHOWERS AND
THUNDERSTORMS. TEMPERATURES WILL BEGIN TO INCH UP ON FRIDAY WITH
HIGHS IN THE 80S NORTH TO THE LOWER AND MID 90S SOUTH. TEMPERATURES
FRIDAY NIGHT WILL HAVE A DIFFICULT TIME DROPPING, WITH READINGS
IN THE UPPER 60S AND 70S. SATURDAY WILL BE A BRUTALLY HOT AND HUMID
DAY WITH HIGHS AROUND 90 NORTH AND IN THE MID TO UPPER 90S SOUTH.
HEAT INDICES WILL RANGE FROM THE MID 90S NORTH TO NEAR 110 IN
OUR SOUTHERN AND URBAN AREAS. HEAT ADVISORIES/WARNINGS ARE LIKELY,
IF THESE READINGS DO ACTUALLY OCCUR. SINCE IT IS THE THIRD DAY OF
OUR FORECAST PERIOD, NO HEADLINES WILL BE ISSUED AT THIS TIME.
IT WILL CONTINUE TO BE COVERED IN THE HWO AS AN OUTLOOK.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE GENERAL CONSENSUS FOR THIS TIME FRAME IS FOR A LARGE UPPER-LEVEL
RIDGE ACROSS THE SOUTHERN STATES TO THE CENTRAL ROCKIES. SOME
UPPER-LEVEL TROUGHING THEN IS MAINTAINED FROM THE MIDWEST TO THE
NORTHEAST. AS THE UPPER-LEVEL FLOW BUCKLES SOME DURING THE COURSE OF
THIS TIME FRAME, THE UPPER-LEVEL TROUGH MAY TEND TO AMPLIFY ACROSS
THE NORTHEAST AS THE RIDGE ACROSS THE SOUTH EXPANDS TOWARD THE HIGH
PLAINS. THERE ARE SOME UNCERTAINTIES INVOLVED ESPECIALLY WITH THE
DETAILS THIS FAR OUT IN TIME, AND THIS IS MOSTLY TIED TO THE TIMING
OF THE SHORT WAVE ENERGY AND ASSOCIATED SURFACE LOWS AND FRONTS.
TAKING INTO AN ACCOUNT THE OUTLIER SOLUTIONS REGARDING A QUICKER
TIMING OF THE FRONTS, HPC WENT WITH A BLEND OF THE CANADIAN AND GFS
PARALLEL TO START, THEN SWITCHED TO A BLEND OF THE GFS PARALLEL AND
ECMWF ENSEMBLE MEAN MONDAY NIGHT ONWARD. WE GENERALLY FOLLOWED HPC
GUIDANCE, ALTHOUGH DID SOME BLENDING OF CONTINUITY SATURDAY NIGHT
AND SUNDAY GIVEN THE TIMING UNCERTAINTY OF THE COLD FRONT.

BASED ON THE ABOVE, A RATHER HOT AIRMASS IS EXPECTED TO BE IN PLACE
SATURDAY NIGHT INTO SUNDAY. THIS WILL PROBABLY ALLOW FOR SOME SORT
OF A LEE SIDE TROUGH IN THE VICINITY SOUTH OF THE WARM FRONT. AS OF
NOW, THE WARM FRONT LOOKS TO BE POSITIONED NORTH OF OUR REGION BY
12Z SUNDAY AS A SURFACE LOW LIFTS ACROSS THE EASTERN GREAT LAKES.
THIS SURFACE LOW THEN SLIDES TO THE CANADIAN MARITIMES SUNDAY NIGHT
INTO EARLY MONDAY, PULLING A COLD FRONT EVENTUALLY ACROSS OUR AREA.
GIVEN THE LARGE UPPER-LEVEL RIDGE ACROSS THE SOUTH, THIS BOUNDARY
SHOULD TEND TO STALL IN AN EAST-WEST FASHION MONDAY AND TUESDAY AS A
SURFACE HIGH BUILDS ACROSS THE GREAT LAKES. AS CYCLOGENESIS TENDS TO
TAKE SHAPE LATE TUESDAY AND WEDNESDAY IN THE CENTRAL PLAINS, THE
AFOREMENTIONED BOUNDARY SHOULD BEGIN TO MIGRATE NORTHWARD AS A WARM
FRONT UNDER A GRADUALLY INCREASING WAA REGIME. THE MAIN PUSH OF THE
WAA ATTM APPEARS TO STAY WEST OF OUR AREA LATE TUESDAY AND
WEDNESDAY. THEREFORE, WE WILL GO WITH A DRY FORECAST WITH THE
EXCEPTION OF SLIGHT CHC POPS FOR ANY LEFTOVER CONVECTION SUNDAY
EVENING WITH THE FRONT. DEPENDING ON THE COLD FRONT TIMING AND
POTENTIAL CLOUD COVER, SUNDAY COULD BE ANOTHER RATHER HOT AND HUMID
DAY BEFORE RELIEF ARRIVES FROM THE NORTHWEST.

&&

.AVIATION /20Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONVECTION IS STARTING TO FIRE AHEAD OF THE PRE FRONTAL TROUGH AS
INSTABILITY INCREASES. SO FAR...THE WEAK MID LEVEL CAP REMAINS IN
PLACE...AND THE ACTIVITY IS FALLING APART AS IT MOVES EAST. AS
HEATING CONTINUES AND SYNOPTIC SCALE ASCENT INCREASES...THE CAP WILL
BE REMOVED.

FOR NOW...HAVE INDICATED CB REMARKS AS THE CAP REMAINS IN PLACE.
WILL HAVE TO ADD THUNDERSTORMS TO THE FORECAST AFTER 2100 UTC AS THE
CAP IS REMOVED. WOULD EXPECT TO SEE SCATTERED CONVECTION THROUGH
ABOUT 0000 UTC. AFTER THIS...THERE MAY BE A BROKEN LINE OF
CONVECTION THROUGH 0300 UTC...AND THIS COULD AFFECT ALL OF THE
TERMINALS.

WOULD EXPECT VFR CONDITIONS OUTSIDE OF CONVECTION....WITH LOCALIZED
IFR CONDITIONS NEAR THE CONVECTION. THE SURFACE FRONT ASSOCIATED
WITH THE CONVECTION SHOULD CROSS THE REGION BETWEEN 0300 UTC AND
0600 UTC FROM WEST TO EAST. BEHIND THE FRONT...WINDS WILL SHIFT ANDS
COULD GUST BRIEFLY...BUT THIS WAS NOT INCLUDED IN THE FORECAST.

THE GRADIENT DROPS OFF QUICKLY BEHIND THE FRONT...AND THIS COULD
ALLOW FOG TO DEVELOP AT KRDG AND KMIV...ESPECIALLY IF THESE
LOCATIONS SEE RAIN. AT THIS POINT...WOULD EXPECT NOTHING LESS THAN 4
SM WITH THE FOG THROUGH 1200 UTC.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED THURSDAY. CONVECTIVE TEMPERATURES MAY BE
OUT OF REACH AS THE LOW LEVEL MOISTURE IS SCOURED BY THE FRONT. HAVE
INCLUDED A MENTION...BUT NO MORE THAN A FEW CUMULUS EXPECTED. WINDS
MAY GUST TO NEAR 20 KNOTS FOR A TIME FROM MID  MORNING TO EARLY
AFTERNOON THURSDAY.

VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT AND FRIDAY. THERE COULD
BE A FEW THUNDERSTORMS WITH A WARM FRONTAL PASSAGE FRIDAY AFTERNOON
AND EVENING...AND PERHAPS A FEW SATURDAY. THERE IS A BETTER CHANCE
OF MVFR/IFR CONDITIONS IN THUNDERSTORMS LATER IN THE WEEKEND.

&&

.MARINE...
THE SOUTHWEST GRADIENT IS PRODUCING WIND GUSTS TO 15 KNOTS AT
TIMES...AND THIS IS KEEPING THE SEA BREEZE CIRCULATIONS AT BAY. THE
GRADIENT MAY INCREASE A BIT AHEAD OF THE COLD FRONT TONIGHT...BUT
NOT EXPECTING WIND GUSTS MORE THAN 20 KNOTS.

AS THE FRONT PASSES...THERE MAY BE A SMALL WINDOW FOR WIND GUSTS TO
NEAR 25 KNOTS (CLOSE TO 0700 UTC). RIGHT NOW...IT DOES NOT APPEAR TO
BE ENOUGH FOR A HEADLINE...BUT MAY HAVE TO BE WATCHED LATER TONIGHT.

WINDS WILL DROP OFF THURSDAY AS THE GRADIENT RELAXES IN THE
AFTERNOON. IN FACT...IT MAY DROP OFF ENOUGH FOR SEA AND LAND BREEZES
IN THE MID TO LATE AFTERNOON. AS THE WEAK HIGH PRESSURE CENTER GETS
OFFSHORE THURSDAY NIGHT...WINDS WILL BACK TO THE SOUTHWEST...AND MAY
GET TO NEAR 15 KNOTS.

EXPECTING A WARM FRONTAL PASSAGE FRIDAY AFTERNOON. THIS WILL ALLOW
THE SOUTH SOUTHWEST FETCH TO INCREASE...AND SEAS COULD GET CLOSE TO
5 FEET IN THE NORTHERN WATERS FRIDAY AFTERNOON OR FRIDAY EVENING. IN
ADDITION...THE GRADIENT COULD ALLOW WINDS TO GUST TO 20 KNOTS. THIS
WILL ULTIMATELY BE DETERMINED BY THE DEPTH OF THE MIXED
LAYER...WHICH IS OFTEN LOWER IN WARM AIR ADVECTION.

MAY SEE THE GRADIENT INCREASE ENOUGH FOR WINDS TO GET BACK TO SMALL
CRAFT LEVELS INT HE SOUTHWEST FLOW AHEAD OF THE COLD FRONT. AGAIN...
THIS WILL BE DETERMINED BY THE DEPTH OF MIXED LAYER...BUT THE
SOUTHWEST FLOW COULD BE MORE CONDUCIVE TO MIXING FOR SATURDAY NIGHT.

&&

.CLIMATE...
RECORD HIGHS THIS WEEKEND OF WHICH SEVERAL COULD BE CHALLENGED.

PHL 7/24 95-1987 AND PREV YEARS
PHL 7/25 96-1999

ACY 7/24 93 1987 AND PREV YEARS
ACY 7/25 97 1965

ILG 7/24 95 1987
ILG 7/25 99 1894

ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL.
81.7 THRU THE 20TH OR 4.3 ABOVE NORMAL.

EVEN TODAYS LACK OF 90 IN PHL DUE TO MIDDAY SHOWER/CLOUD DEBRIS
DID NO DAMAGE TO THE OVERALL NOTABLY SECOND CONSECUTIVE VERY HOT
MONTH.

WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872
82.4 1872
82.1 1994
81.5 1995
81.4 1955 AND 1993

OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL THROUGH AT LEAST
SUNDAY.

OUR FORECAST CCFPHI THROUGH 7/27 TOGETHER WITH THE FTPRHA GFS 2M
MAX/MIN TEMP FOR THE 28TH-31ST OFFERS A MONTHLY AVG TEMP OF AROUND
81.8...OR SOMEWHERE IN THE TOP 5 OR SO GROUP FOR JULY.

LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2.

ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10
ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...GORSE
AVIATION...HAYES
MARINE...HAYES
CLIMATE...DRAG
Hazardous weather outlook, Jul 21, 1:40 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT WED JUL 21 2010

DEZ001-NJZ015-017>019-PAZ067>071-221745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
140 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY APPROACH 105 DEGREES SATURDAY AFTERNOON. AN
EXCESSIVE HEAT WATCH AND/OR EXCESSIVE HEAT WARNING MAY BE NEEDED
FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-NJZ001-007>010-012>014-016-020-026-027-PAZ054-055-060>062-
221745-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
140 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-221745-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
140 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HAIL AND VERY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-452>455-221745-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
140 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-450-451-221745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
140 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 21, 1:32 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT WED JUL 21 2010

MDZ012-015-019-211830-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
132 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNE'S AND TALBOT
COUNTIES...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF CENTERVILLE...MOVING SOUTHEAST
AT 5 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE...STEVENSVILLE
SOUTH AROUND 200 PM...CHESTER...OVERTON AROUND 215 PM...GRASONVILLE
AND QUEENSTOWN AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
FEW CLOUD TO GROUND LIGHTNING STRIKES CAN NOT BE RULED OUT EITHER.

LAT...LON 3904 7631 3899 7624 3900 7618 3903 7625
      3910 7624 3895 7599 3874 7625 3880 7632
      3887 7625 3882 7621 3883 7620 3894 7624
      3890 7625 3893 7628 3890 7629 3891 7632
      3887 7632 3884 7638 3885 7639

HEAVENER
Special weather statement, Jul 21, 5:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT WED JUL 21 2010

NJZ001-007>010-PAZ054-055-061-062-212300-
CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SOMERSET NJ-SUSSEX NJ-WARREN NJ-
556 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...HUNTERDON...LEHIGH...
MONROE...MORRIS...NORTHAMPTON...SOMERSET...SUSSEX AND WARREN
COUNTIES...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR SAYLORSBURG...GILBERT AROUND
615 PM...EAST BANGOR...ROSETO AROUND 630 PM...GREAT MEADOWS...GREAT
MEADOWS-VIENNA AROUND 645 PM...BUDD LAKE AND NETCONG AROUND 700 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE FROM THIS STORM.

LAT...LON 4111 7505 4109 7503 4109 7501 4102 7482
      4080 7440 4046 7459 4065 7523 4047 7550
      4070 7586 4074 7578 4082 7591 4122 7533

NIERENBERG
Special weather statement, Jul 21, 6:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 PM EDT WED JUL 21 2010

NJZ010-012-212300-
MIDDLESEX NJ-SOMERSET NJ-
616 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND SOMERSET
COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOMERVILLE PRODUCING 40 TO 50 MPH
WINDS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR SOCIETY
HILL...MIDDLESEX AROUND 630 PM...EDISON AND PERTH AMBOY AROUND 645
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4049 7425 4048 7428 4050 7428 4048 7429
      4054 7471 4066 7468 4063 7452 4063 7441
      4062 7441 4059 7444 4060 7431 4059 7429
      4060 7423 4059 7420

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:03 PM EDTSpecial Weather StatementPHISalem57 min
Jul 20, 11:07 PM EDTSpecial Weather StatementPHIAtlantic53 min
Jul 21, 5:56 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren64 min
Jul 21, 6:16 PM EDTSpecial Weather StatementPHISomerset44 min
Jul 21, 7:49 PM EDTSpecial Weather StatementPHIHunterdon56 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.